MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIA; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION RADIA; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86721
Medical Device Problem Codes Material Perforation (2205); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported there was a separation in the insulation of the catheter.During an ablation procedure for paroxysmal supraventricular tachycardia (psvt) with a radia catheter, the catheter had a fracture and separation of insulation material on the curve.The physician completed the procedure using another catheter.No patient complications occurred.The device will be returned for analysis.
 
Additional Manufacturer Narrative
The device was returned to boston scientific for evaluation.Visual inspection showed the device had damage in the shaft near the distal end, between ring #10 and ring #11.One steering wire was partially exposed through the shaft.A kink was observed in the same location.Functional test showed that the thumbwheel functioned properly.No abnormal resistance was felt when actuating the steering mechanism.The test curve passed; left and right curves were placed in the template specified areas.The device passed the dimensional test.X-ray inspection confirmed the damaged in the shaft near the distal end of the device.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
RADIA
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10138565
Report Number2134265-2020-07807
Device Sequence Number11212717
Product Code DRF
UDI-Device Identifier08714729877950
UDI-Public08714729877950
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K091370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model Number86721
Device Catalogue Number86721
Device Lot Number0023795453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/30/2020
Patient Sequence Number1